MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
¿as part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.¿.
 
Event or Problem Description
Impactor handle and impactor platform broke during impaction.Case type: tha.Surgical delay- =15 minutes.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Product identification: the reported device was confirmed to be a trident inline offset impactor, p/n 209830, lot 32884, rma 263629.Inspection: visual inspection shows the impactor shaft broken in two separate pieces.Refer to attachment.Product history: review of device history records indicate that 8 devices were accepted into final stock on 07/07/16 with no reported discrepancies.Complaint history review: review of complaint within trackwise database for p/n 209830, lot 32884 shows 0 other complaints related to the failure in this investigation.Nc/capa history review: a review of stryker¿s nc/capa database indicated there have been zero ncs or capas associated with the product and failure mode reported in this event.Conclusion: part inspection confirms reported issue showing a fracture shaft in the distal end of the impactor.
 
Event or Problem Description
Impactor handle and impactor platform broke during impaction.Case type: tha.Surgical delay =15 minutes.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8163877
Report Number3005985723-2018-00751
Device Sequence Number2266502
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32884
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;